Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 36, NWS Tampa Bay, FL

July 10, 2017Hillsborough County, Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 10, 2017, 4:44 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2017, 4:44 PM EDT (20:44 UTC)
Expired
Jul 10, 2017, 5:15 PM EDT
In force
31 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hillsborough County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 6 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1310 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

767 
WUUS52 KTBW 102044
SVRTBW
FLC057-081-102115-
/O.NEW.KTBW.SV.W.0036.170710T2044Z-170710T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
444 PM EDT MON JUL 10 2017

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  North central Manatee County in west central Florida...
  South central Hillsborough County in west central Florida...

* Until 515 PM EDT

* At 444 PM EDT, a severe thunderstorm was located over Parrish, or
  12 miles northeast of Palmetto, moving northwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Ruskin, Parrish, Greater Sun Center, Riverview, Little Manatee
  River State Park, Gibsonton, Wimauma, Sun City Center and Progress
  Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2763 8226 2750 8240 2767 8259 2789 8234
TIME...MOT...LOC 2044Z 139DEG 13KT 2762 8241 

HAIL...1.00IN
WIND...60MPH
 
$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 10, 2:55 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
255 PM EDT Mon Jul 10 2017

.SHORT TERM (Tonight - Tuesday)...
Scattered showers and storms will continue to develop across
the forecast area the remainder of the afternoon with the
greatest storm coverage expected over inland locations along
the sea breeze merger. Steep lapse rates and cool dry air
aloft may support a few strong storms with strong gusty
winds and small hail along with frequent lightning and
locally heavy downpours. Outflow boundaries from the storms
could shift back to the west during the late afternoon and
early evening hours which may help to ignite some additional
storms toward the Gulf coast through the first half of
tonight before ending or shifting west into the Gulf waters.
Mainly dry conditions are expected overnight with the
debris cloudiness thinning out with skies becoming partly
cloudy toward morning. It will be a warm and muggy night
with overnight lows in the mid to upper 70s.

On Tuesday Upper level and surface ridging over the Atlantic
will lift north to lie across the northern peninsula
during the day. With the surface ridge axis moving to the
north a deep layered east southeast wind flow can be
expected across the forecast area. Ample moisture (PW's in
the 1.8 to 2 inch range) within this flow combined with
daytime heating will support scattered to numerous sea
breeze driven showers and thunderstorms over the region
during the afternoon and evening hours. Similar to previous
days the main hazards from the storms will be locally heavy
rains, strong gusty winds, frequent deadly lightning
strikes, and some small hail. Temperatures on Tuesday will
run a few degrees above normal with highs climbing into the
lower 90s along the coast, and lower to mid 90s inland.

.LONG TERM (Tuesday Night - Monday)...
Mid-upper level ridging continues to extend across the
Florida peninsula from near Bermuda. This pattern will
hold steady until Sunday next weekend when the ridge shifts
south as troughing digs into the east coast. On the surface,
subtropical high pressure near Bermuda extends west
southwest over northern Florida. This will keep a
predominant northeast through southeast wind flow over the
region through the week. With that flow, the highest chances
of showers and storms will be along the west coast of
Florida each afternoon through Thursday. A tropical wave
approaching the region on Thursday and will bring higher
rain chances (50-70% pops) over southern Florida on Thursday
and Friday. High pressure sets back up over central Florida
by Saturday and will be the dominant weather feature into
next week.

&&

.AVIATION...
Scattered shra/tsra may bring brief MVFR/IFR cigs and vsby
along with some gusty winds to the terminal sites through
02Z tonight. Outside of the convection VFR will prevail.
Southeast winds in the 6 to 8 knot range will shift to the
southwest and west as the sea breeze moves inland. Winds
will back to the east-southeast during the evening, then
become light and variable overnight into early Tuesday
morning. Scattered shra/tsra will redevelop over the area
after 16Z on Tuesday and some brief MVFR/IFR restrictions
will again be possible.

&&

.MARINE...
Surface high pressure across the central Florida peninsula
this afternoon will lift north to lie across the northern
peninsula and southeastern states on Tuesday where it will
remain through Friday. An inverted trough (remnants of TD#4)
will move across the southern peninsula and into the Gulf
during Thursday and Friday. As the trough moves across winds
will back to the northeast with a slight uptick in speeds
as the gradient tightens a bit Thursday into early Friday,
otherwise a light east to southeast winds with slight seas
and an onshore sea breeze component developing along the
coast each afternoon will be the rule. During the upcoming
weekend the surface ridge axis will sink back to the south
as the eastern U.S. upper level trough amplifies some and an
attendant cold front moves into the deep south. As the
ridge sinks south a light southeast to southerly wind flow
can be expected with an enhanced onshore sea breeze
component developing along the coast each afternoon. Wind
and seas will be higher in the vicinity of scattered
thunderstorms each day, otherwise no other marine hazards or
headlines are expected.

&&

.FIRE WEATHER...
Ample low level moisture and daily rain chances will keep
humidity values well above critical levels through the end
of the week with no fire weather issues expected.

&&

.Preliminary Point Temps/PoPs...
TPA  77  91  77  92 /  30  50  30  30
FMY  75  92  76  92 /  20  50  20  40
GIF  75  92  75  93 /  30  40  20  50
SRQ  76  91  76  91 /  30  40  30  30
BKV  74  92  73  93 /  40  50  30  30
SPG  79  90  79  92 /  30  40  30  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael
MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jul 10, 5:30 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
530 AM EDT Mon Jul 10 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-110000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
530 AM EDT Mon Jul 10 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms over the eastern Gulf of
Mexico early this morning will translate inland late this morning
along the Nature Coast and then during the afternoon across the
rest of the area. The storms will gradually come to end during the
evening. Thunderstorms that develop will be capable of producing
strong gusty winds...locally heavy rains and frequent deadly
lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...THUNDERSTORM IMPACT...
An increasing easterly flow will setup across the region during
the work week as the ridge axis moves north of the area. Scattered
to numerous afternoon and evening thunderstorms are expected to
develop and move westward each day with the highest rain chances
along the coastal counties. Over the upcoming weekend the ridge
axis will settle into central Florida with lighter winds across
the area. More scattered to numerous thunderstorms are expected
with the highest rain chances shifting to inland areas.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains and frequent deadly lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

PRC

In the hours before

Special weather statement, Jul 10, 3:20 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
320 PM EDT MON JUL 10 2017

FLZ056-061-155-160-162-165-255-260-262-102000-
Coastal Charlotte-Inland Manatee-DeSoto-Inland Charlotte-Coastal
Manatee-Inland Sarasota-Coastal Sarasota-Hardee-Coastal Lee-
320 PM EDT MON JUL 10 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARDEE...MANATEE...
WESTERN CHARLOTTE...DESOTO...NORTHWESTERN LEE AND SARASOTA
COUNTIES...

At 319 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Arcadia to near
North Port to Pineland. Movement was northwest at 15 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Cape Coral, North Port, Sarasota, Bradenton, Punta Gorda, Palmetto,
Arcadia, Wauchula, Port Charlotte, Anna Maria, South Gate Ridge, Lake
Sarasota, Saint Armands Key, North Sarasota, Memphis, West Samoset,
Southgate, Gulf Gate Estates, The Meadows and Matlacha Isles-Matlacha
Shores.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2670 8231 2681 8235 2713 8256 2754 8275
      2763 8183 2728 8157 2700 8194 2680 8189
      2657 8212
TIME...MOT...LOC 1919Z 137DEG 15KT 2727 8174 2706 8212 2668 8216

TBW
Local storm report, Jul 10, 3:38 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
338 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             NORTH PORT              27.05N 82.19W
07/10/2017  E0.25 INCH       SARASOTA           FL   TRAINED SPOTTER

&&

NOAH
Special weather statement, Jul 10, 4:02 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
402 PM EDT MON JUL 10 2017

FLZ052-056-102045-
Polk-Hardee-
402 PM EDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARDEE AND SOUTH CENTRAL
POLK COUNTIES...

At 402 PM EDT, a strong thunderstorm was located 7 miles south of
Wauchula, moving northwest at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Wauchula, Sweetwater, Fort Meade, Bowling Green, Zolfo Springs and
Fort Green.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2740 8165 2735 8178 2766 8203 2777 8177
TIME...MOT...LOC 2002Z 154DEG 16KT 2745 8177

TBW
Special weather statement, Jul 10, 4:05 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
405 PM EDT MON JUL 10 2017

FLZ255-260-102045-
Inland Manatee-Inland Sarasota-
405 PM EDT MON JUL 10 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MANATEE AND NORTH
CENTRAL SARASOTA COUNTIES...

At 404 PM EDT, a strong thunderstorm was located near Myakka City, or
20 miles east of Sarasota, moving northwest at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Myakka City and Lake Manatee State Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2731 8208 2725 8223 2753 8248 2763 8219
TIME...MOT...LOC 2004Z 154DEG 15KT 2735 8221

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:05 PM EDTSpecial Marine WarningTBW40 min
Jul 10, 3:20 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Manatee, Sarasota40 min
Jul 10, 3:45 PM EDTSevere Thunderstorm WarningTBWSarasota30 min
Jul 10, 3:58 PM EDTAreal Flood AdvisoryTBWSarasota92 min
Jul 10, 4:02 PM EDTSpecial Weather StatementTBWHardee43 min
Jul 10, 4:05 PM EDTSpecial Weather StatementTBWManatee40 min
Jul 10, 4:39 PM EDTSpecial Marine WarningTBW66 min
Jul 10, 4:46 PM EDTSpecial Weather StatementTBWHillsborough29 min
Jul 10, 4:54 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee96 min
Jul 10, 5:05 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas40 min
Jul 10, 5:18 PM EDTSpecial Weather StatementTBWPasco42 min
Jul 10, 5:36 PM EDTSevere Thunderstorm WarningTBWPinellas24 min
Jul 10, 5:39 PM EDTAreal Flood AdvisoryTBWHillsborough, Pasco96 min
Jul 10, 5:43 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco17 min
Jul 10, 5:49 PM EDTSpecial Marine WarningTBW86 min
Jul 10, 5:52 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco23 min
Jul 10, 5:58 PM EDTSpecial Weather StatementTBWPolk32 min
Jul 10, 6:05 PM EDTSpecial Weather StatementTBWPasco, Pinellas40 min
Jul 10, 6:16 PM EDTSpecial Weather StatementTBWSumter29 min
Jul 10, 6:44 PM EDTAreal Flood AdvisoryTBWHernando, Pasco, Sumter91 min
Jul 10, 6:49 PM EDTSpecial Weather StatementTBWSumter26 min
Jul 10, 7:15 PM EDTSpecial Weather StatementTBWCitrus, Sumter45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.